Side Effects After Eczema Injection?
Afternoon, doctor please help. I crave chronic eczema near the ankle, on Monday I was asked to be injected / injected to enter the eczema drug before I had consulted with the doctor on Saturday. After being injected in the eczema wound the next day began to feel stiff and until now swollen to walk very disturbed because it hurts so much. I asked whether it would be natural when I had the injection and then swollen? Do I have to consult the doctor again? Thank you very much for your help, doctor
Hello Ana, thank you for the question to HealthReplies.com
Chronic eczema or also known as lichen simplex chronicus or also known as neurodermatitis is a local inflammatory lesion on the skin that has firm boundaries, with areas of the skin thickened due to itching, scratching, rubbing which is done repeatedly in that area. In lesions that are not too thick, therapy can be given topically only (ointment), but sometimes when the lesion is very thick, therapy is needed in the form of intralesional steroid injections to overcome this condition.
Intralesional steroid injections although quite effective in treating this condition, also have some side effects. The following are some of the side effects that can occur:
1. Immediate reaction:
pain, bleeding, bruising under the skin
infection at the injection site
allergic contact dermatitis due to preservatives in injecting drugs
wound healing disorders
sterile abscess (abscess that is not caused due to infection)
2. Delayed reactions include:
lipoatrophy or thinning of fatty tissue under the skin in the area of the lesion
leukoderma or whitish spots on the skin or brownish spots on the skin in the injected area
telangiectasis or dilation of small blood vessels in the injection area
local hypertrichosis or hair growth at the injection site
Swelling that occurs in your feet can be a side effect of intracellular injections that are done (can be due to infection or the appearance of sterile abscesses). This condition is not a normal condition and you should check back to the doctor who took the action to be given further treatment.
In the meantime, you can compress swollen areas with warm compresses, don't hang your feet much, try to prop your feet when you sit or sleep so that the position becomes higher. If it hurts, you can take drugs such as paracetamol to reduce pain.
So much information from me, hopefully enough answer